Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Feb 28, 2007, 6:58 AM MST for 7 counties in New Mexico. It took effect at Feb 28, 2007, 10:00 AM MST. It was in force for 10 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2007, 6:58 AM MST (13:58 UTC)
- In effect from
- Feb 28, 2007, 10:00 AM MST
- Expired
- Feb 28, 2007, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:30 PM MST | HIGH SUST WINDS 51 | 9 Ne Ruidoso, NM | SIERRA BLANCA AIRPORT AWOS |
| Feb 28, 4:30 PM MST | NON-TSTM WND GST 64 | 9 Ne Ruidoso, NM | SIERRA BLANCA AIRPORT AWOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3568 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 281358 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 658 AM MST WED FEB 28 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING FOR THE BOOTHEEL AND LOWLAND DESERTS OF SOUTHERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY WITH HIGH FIRE DANGER RATINGS... .STRONG WEST WINDS ALOFT AND A DEEP SURFACE LOW PRESSURE DEVELOPING OVER EASTERN NEW MEXICO WILL CAUSE HIGH WINDS OVER MUCH OF SOUTHERN NEW MEXICO TODAY. WINDS WILL INCREASE TO 30 TO 40 MPH BY EARLY THIS AFTERNOON...WITH GUSTS REACHING 50 TO 60 MPH. FIRE DANGER RATINGS ARE HIGH ACROSS ACROSS SOUTHERN NEW MEXICO WITH RELATIVE HUMIDITY EXPECTED TO FALL BELOW 15% ACROSS THE BOOTHEEL...LOWLAND DESERTS AND THE RIO GRANDE VALLEY. HIGH FIRE DANGER CONDITIONS AND LOW HUMIDITY...COMBINED WITH HIGH WIND SPEEDS...REQUIRE A RED FLAG WARNING FOR TODAY. NMZ111-112-282200- /O.NEW.KEPZ.FW.W.0003.070228T1700Z-070301T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 658 AM MST WED FEB 28 2007 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. RELATIVE HUMIDITY BELOW 15 PERCENT...WEST WINDS OF 30 TO 40 MPH WITH GUSTS AS HIGH AS 60 MPH...AND HIGH FIRE DANGER RATINGS ARE EXPECTED ACROSS THE BOOT HEEL...THE LOWLAND DESERTS...AND THE RIO GRANDE VALLEY OF SOUTHERN NEW MEXICO TODAY. THESE CONDITIONS REQUIRE A RED FLAG WARNING FROM 10 AM MST THIS MORNING TO 8 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 28, 3:15 AM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 28, 3:15 AM MST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
315 AM MST WED FEB 28 2007
.SYNOPSIS...
A STRONG UPPER TROUGH WILL SWEEP ACROSS NEW MEXICO TODAY BRINGING A
FEW CLOUDS WITH IT ALONG WITH VERY WINDY AND DUSTY CONDITIONS BY
THIS AFTERNOON. THE ASSOCIATED SURFACE FRONT WILL BEGIN PUSHING EAST
OF THE BORDERLAND BY LATE THIS AFTERNOON AND THIS EVENING. WINDS
WILL BEGIN TO DIMINISH BEHIND THE FRONT...THOUGH STRONG GUSTY WINDS
WILL CONTINUE ALONG EAST SLOPES OF MOUNTAINS INTO THURSDAY MORNING.
DRY NORTHWEST FLOW MOVES IN FOR THURSDAY INTO SATURDAY...GIVING US
MOSTLY CLEAR SKIES THOUGH TEMPERATURES WILL REMAIN A BIT BELOW
NORMAL. WEST FLOW WITH TEMPERATURES ABOVE NORMAL RETURN SUNDAY AND
INTO THE BEGINNING OF NEXT WEEK.
&&
.DISCUSSION...
ANOTHER WIND STORM ON SCHEDULE AS LARGE PACIFIC TROUGH HAS MOVED
ONSHORE OF THE WEST COAST. SYSTEM CAME ASHORE WITH DOUBLE BARRELED
LOW OVER THE NORTHWEST. ONE LOW CENTER HAS MOVED OFF OVER THE
NORTHERN ROCKIES WHILE THE MAIN CENTER IS NOW OVER WASHINGTON. MORE
ENERGY SPILLING SOUTHWARD WILL FORM A NEW CENTER OVER SOUTHERN
NEVADA AREA LATER TODAY. STRONG 160+ KT JET RACES AROUND THE BOTTOM
OF THE TROUGH OVER SOUTHERN NEW MEXICO THIS AFTERNOON WITH ATTENDANT
VERY STRONG MID LEVEL WINDS. AS USUAL THIS PATTERN ALSO FORMS STRONG
LEE CYCLOGENESIS OVER NORTHEASTERN NEW MEXICO AND THE NORTHERN TEXAS
PANHANDLE. BOTH GFS/NAM IN GENERAL AGREEMENT WITH THIS SYSTEM...
THOUGH ONE IMPORTANT DIFFERENCE CONTINUES. NAM STILL SHOWING STRONG
SUBSIDENCE AND LOW MIXING HGTS OF AROUND 750 MB THIS AFTERNOON...
WHILE GFS SHOWING WEAKER CAP UP AROUND 650 MB. THOUGH BOTH SOLUTIONS
SUGGEST HIGH WIND CRITERIA...IF THE GFS VERIFIES...THE WINDS COULD
BE 5-10 MPH HIGHER THAN FORECAST. WILL REFINE HWG A BIT AND LET IT
END SHORTLY AFTER SUNSET NM ZONES...AS SURFACE FRONT WILL BE
THROUGH THE AREA AND MIXING WILL DIMINISH. WILL KEEP IT GOING TIL
ALMOST SUNRISE THURSDAY OVER WEST TEXAS...WHERE MOUNTAINS AND HIGHER
TERRAIN WILL KEEP LOCALLY STRONG WINDS GOING TIL THEN.
UPPER TROUGH RAPIDLY MOVES EAST OF AREA BY THURSDAY MORNING...TO BE
REPLACED BY DRY NORTHWEST FLOW AS UPPER RIDGE DEVELOPS OVER THE
EASTERN PACIFIC. PACIFIC AIRMASS FROM WIND STORM WILL KEEP TEMPS AT
OR BELOW NORMAL THROUGH SATURDAY. AXIS OF RIDGE NEARS AND THEN MOVES
OVER THE AREA ON SUNDAY USHERING IN WESTERLY FLOW. THIS WILL ALLOW
SOME HIGHER CLOUDS INTO AREA SUNDAY ALONG WITH A WARM UP INTO THE
70S BY MONDAY.
&&
.AVIATION...VALID 28/12Z-01/12Z...
GENLY VFR. STRONG WINDS WILL DEVELOP AFT 19Z THIS AFTERNOON WITH
LOCAL IFR VSBYS DUE TO BD TIL 01Z. WINDS DIMINISHING AFT 01Z. SEE
APPROPRIATE TAFS AND TWEBS FOR MORE DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 39 59 32 61 / 0 0 0 0 0
SIERRA BLANCA TX 72 36 59 30 58 / 0 0 0 0 0
LAS CRUCES 67 35 57 31 61 / 0 0 0 0 0
ALAMOGORDO 65 33 57 29 60 / 0 0 0 0 0
CLOUDCROFT 45 20 37 17 40 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 63 33 54 29 59 / 0 0 0 0 0
SILVER CITY 54 27 47 22 50 / 0 0 0 0 0
DEMING 65 33 56 29 61 / 0 0 0 0 0
LORDSBURG 63 31 55 27 59 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM NOON TODAY TO 8 PM MST THIS EVENING FOR
NMZ022>025-030>032.
TX...HIGH WIND WARNING FROM NOON TODAY TO 5 AM MST THURSDAY FOR
TXZ055-056.
&&
17 HEFNERHazardous weather outlook, Feb 28, 6:20 AM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 620 AM MST WED FEB 28 2007 NMZ022>025-030>032-TXZ055-056-011330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 620 AM MST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. WEST WINDS WILL INCREASE TO 35 TO 45 MPH THIS AFTERNOON WITH GUSTS TO 60 MPH. BLOWING DUST COULD BRIEFLY REDUCE VISIBILITIES TO UNDER ONE MILE IN A FEW AREAS CAUSING DANGEROUS DRIVING CONDITIONS. THE HIGH WINDS MAY ALSO CAUSE PROPERTY DAMAGE OVER VERY ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.